MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE PULSE SYSTEM

NUVASIVE INC. NUVASIVE PULSE SYSTEM
Model Number 5050130
Medical Device Problem Code Inaccurate Information (4051)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 08/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was returned inspected, tested and found to be working within nuvasive specifications.The procedure was aborted and another manufacturers product was utilized.The patient is reportedly doing well.The root cause was undetermined at this time.Labeling review: "the pulse system is to be used only as an adjunct to medical judgment and appropriate surgical practices.Dilator insertion and advancement should be conducted only after careful analysis of radiographic images of the operative target area.Do not advance dilator probes until all available data have been considered." "applying excessive force to the instrument arrays when tracking their locations can result in inaccurate measurements due to deflection of the instrument, do not apply excessive force to the instrument arrays.The accuracy of data acquisition can be influenced by the rotation of the passive reflective array relative to the camera.Cameras should be placed such that a direct line of sight to the operative area is established.".
 
Event or Problem Description
It was reported during a procedure one of the arrays inaccurate and patients pedicle at l4 left side was breached.

Brand Name
NUVASIVE PULSE SYSTEM
Common Device Name
NUVASIVE PULSE SYSTEM
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key9118374
Report Number2031966-2019-00239
Device Sequence Number14147033
Product Code OLO
UDI-Device Identifier00887517994127
UDI-Public887517994127
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K180038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5050130
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2019
Initial Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1